M. M. JOHNSTON, M.D.; J. W. VOSBURGH, M.D.; A. T. WIENS, M.D.; G. C. WALSH, M.D., C.M., F.R.C.P. (C), F.A.C.P.
Recently we have encountered a patient with alopecia, pigmentation of the hands and arms, and atrophy of the fingernails and toenails associated with gastrointestinal polyposis. A review of the literature has revealed that this case is not unique, Cronkhite and Canada (1) in 1955 having described the syndrome in 2 patients.
This paper presents the case history and the results of certain studies in this patient, then discusses the syndrome with particular reference to the pathophysiological aspects; finally this condition is compared with other intestinal disorders associated with changes in ectodermal structures.
The patient was a 51-year-old Canadian-born
Learn more about subscription options.
Register Now for a free account.
JOHNSTON MM, VOSBURGH JW, WIENS AT, WALSH GC. Gastrointestinal Polyposis Associated with Alopecia, Pigmentation, and Atrophy of the Fingernails and Toenails. Ann Intern Med. 1962;56:935–940. doi: 10.7326/0003-4819-56-6-935
Download citation file:
Published: Ann Intern Med. 1962;56(6):935-940.
Celiac Disease and Malabsorption, Diarrhea, Gastroenterology/Hepatology, Hospital Medicine.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only